Write a review

A Big Mistake - Radiesse Injected by Trainee Caused Unusual Hair Growth

After my divorce (25 yrs) my daughter surprised me...

After my divorce (25 yrs) my daughter surprised me with a gift certificate for a botox treatment. I had no prior experience with any type of cosmetic procedure. After receiving the botox injection (August 2009) the nurse pitched the Radiesse treatment, which was way beyond my financial resources. They then invited me to participate as a subject in their training program. I would receive the injections from the trainee, who would be supervised by the nurse present at my consultation. The procedure was valued at approximately $1500 and was scheduled for the next day.

I tried to do some research that evening and became familiar with possible after effects - bruising, swelling, etc. Since I've always had a high tolerance for pain, I was not concerned about any related pain. I read something that stated there was "potentially some unusual hair growth" but didn't pay much attention. At my age (58) a little extra hair on my head didn't seem like a problem.

The treatment itself lasted about 90 minutes and was much more painful than I anticipated. I experienced significant bruising and swelling which lasted 7-10 days.

In the days that followed, I started noticing a bizarre, almost freakish secretion of thin hairlike strands from various places on my face. Most noticeable around my eyes, and actually on the outer rim. If I just lightly touched an area such as the eyelid, a strand of this "stuff" would appear. There was no pain, however there was a very slight ticklish sensation (felt like an ant crawling on my face), which was followed by the secretion. I was able to watch the strand as it emerged using a magnification mirror. This subsided after a couple months, however recently has started up again.

Overall, I saw little if any improvement in the lines, sagging, etc. This issue with the secretions is driving me crazy! That ticklish sensation cannot be ignored, and I find myself constantly wiping/brushing my face. I recall watching someone at a party who was known to be a cocaine addict and he was constantly wiping his face and/or head in the same way. This is how I'm afraid I look to others! Otherwise, I have noticed a significant increase in facial hair and distortion/sagging in some areas of my face, particularly around my lips, jowels and eyes which appears to be permanent.

I definitely look worse than before the procedure. I would never do this again - not for free, not even if they paid me.

It sounds strange and this is not about who injected, it is about filler itself. I am a Radiesse user for over 3 years and besides swelling and bruising I can not complain. I wish it would last longer.It does not sound like Radiesse at all, you better go and check with them the batch and manufacturer's packaging. Sounds very fishy to me.
Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
Reply
Actually when you say Radiesse does not migrate nor does it cause "skin to sag," I still think you should do more research. Many have found that Radiesse can migrate, especially when manipulated too soon and too often, and if it is injected too superficially under areas such as the eye. There is NO DOUBT about this and since I am a nurse too, I would hope that you (an aesthetic nurse) would not advise people that this could not happen. It can and does migrate. As to the skin sag problem, perhaps it is because, when injected into the wrong exact position, the shadows and depressions surrounding the Radiesse appear larger. So -- skin appears to sag.
Reply
American Laser Center

I was surprised (to say the least) that no one called me to follow up. I would expect this with any procedure like this, but especially in view of the fact that a trainee had administered the injections. I would have thought THEY might be interested in the results! I've never heard from anyone associated with the provider.

Was this review helpful?